# SDR USAASB00159

- Difficulty date: June 7, 2000
- Submitted: September 5, 2000
- Operation: Air carrier
- Aircraft: N342US
- Make and model: Boeing 737301
- Aircraft serial: 23511
- System (JASC): 2420 · AC Generation System
- Part: Gcu
- Part number: 948F4581
- Condition: Failed
- Location: Left
- Part time: 36,762 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

BOS - FLT 6535 - ON CLIMB-OUT FROM BOS, AT APPROXIMATELY 3,500 FEET, THE NR 1 GENERATOR WENT OFF LINE AND ALL ELECTRICAL AVIONIC SYSTEMS ON THE CAPTAINS SIDE WENT BLANK.  THE FIRST OFFICERS SIDE WAS FLICKERING AND EVENTUALLY RETURNED AFTER THE APU WAS STARTED.  FLIGHT RETURNED TO FIELD AT BOS AND LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE ACCOMPLISHED ENGINE RUN AND DUPLICATED PROBLEM AS STATED.  CHECKED CSD AND REPLACED THE LEFT GENERATOR CONTROL UNIT.  ALL VOLTS, FREQUENCIES, LIGHTS AND INSTRUMENTS CHECK NORMAL.  (M)
